Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS Jackson, MS

January 29, 2008Clarke County, Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 29, 2008, 5:18 PM CST for Clarke County, Jasper County, Mississippi. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 5:18 PM CST (23:18 UTC)
Expired
Jan 29, 2008, 6:15 PM CST
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 5:22 PM CSTNON-TSTM WND DMG2 Sw Bay Springs, MSSEVERAL TREES DOWN ON CR 231 NEAR JASPER/SMITH COUNTY LINE. REPORTED BY SHERIFFS OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 292318
SVRJAN
MSC023-061-300015-
/O.NEW.KJAN.SV.W.0045.080129T2318Z-080130T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STRINGER...

* UNTIL 615 PM CST

* AT 518 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TURNERVILLE...OR ABOUT 12
  MILES NORTH OF STRINGER...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PAULDING BY 530 PM CST...
  ORANGE AND BARNETT BY 535 PM CST...
  STONEWALL BY 545 PM CST...
  QUITMAN BY 550 PM CST...
  SYKES BY 600 PM CST...
  SNELL BY 605 PM CST...

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3223 8844 3194 8848 3183 8931 3213 8931
TIME...MOT...LOC 2318Z 264DEG 46KT 3205 8919

$$

BANNAN
1 follow-up statement
000 
WWUS54 KJAN 292349
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CST TUE JAN 29 2008

MSC061-292359-
/O.CAN.KJAN.SV.W.0045.000000T0000Z-080130T0015Z/
JASPER MS-
549 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

LAT...LON 3216 8890 3223 8846 3220 8844 3194 8848
      3194 8855 3192 8858 3193 8863 3191 8865
      3188 8889
TIME...MOT...LOC 2349Z 264DEG 47KT 3206 8874

$$

MSC023-300015-
/O.CON.KJAN.SV.W.0045.000000T0000Z-080130T0015Z/
CLARKE MS-
549 PM CST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR CLARKE COUNTY...

AT 549 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR QUITMAN...MOVING EAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYKES...7 MILES SOUTH OF MIDDLETON AND 7 MILES NORTH OF CRANDALL BY
  600 PM CST...
  8 MILES SOUTH OF SNELL BY 605 PM CST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3216 8890 3223 8846 3220 8844 3194 8848
      3194 8855 3192 8858 3193 8863 3191 8865
      3188 8889
TIME...MOT...LOC 2349Z 264DEG 47KT 3206 8874

$$

BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:00 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 29, 4:00 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CST TUE JAN 29 2008

.DISCUSSION...TONIGHT THROUGH THURSDAY NIGHT...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO TREK EAST ACROSS THE FORECAST AREA
INTO THE MID EVENING HOURS. WHILE AT PRESENT IT APPEARS MOST OF THE
SEVERE WEATHER WILL REMAIN NORTH OF THE AREA WHERE THE BEST FORCING
EXISTS...WITH CONTINUED IMPRESSIVE WIND FIELDS OVER THE
AREA...COUPLED WITH SOME PRETTY GOOD FORCING AND AT BEST MARGINAL
INSTABILITY...SOME ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE TO
BE POSSIBLE OVER A GOOD PORTION OF THE FORECAST AREA...ESPECIALLY
NORTH OF THE HIGHWAY 82 CORRIDOR...THIS EVENING. STRONG DAMAGING
WINDS WILL CONTINUE TO BE THE PRIMARY CONCERN WITH ANY STORMS THAT
DEVELOP...BUT WITH THE STRONG WIND SHEAR OVER THE AREA...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

GUSTY WINDS WILL CONTINUE TO BE AN ISSUE INTO THE EVENING...AS
STRONG HIGH PRESSURE QUICKLY BUILDS INTO THE LOWER MISSISSIPPI RIVER
VALLEY BEHIND THE COLD FRONT...KEEPING A TIGHT PRESSURE GRADIENT
OVER MUCH OF THE AREA.  AS THE HIGH MOVES OVER THE AREA DURING THE
OVERNIGHT HOURS...LOOK FOR THESE GUSTY WINDS TO SUBSIDE.  IVE
EXTENDED BOTH THE WIND AND LAKE WIND ADVISORIES FOR THIS EVENING.
THE LAKE WIND ADVISORY NOW COVERS SOUTHEAST MISSISSIPPI...WHILE THE
WIND ADVISORY NOW ENCOMPASSES EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF WEST...NORTHWEST...AND NORTH CENTRAL
MISSISSIPPI.  HERE...WINDS COULD BECOME SUSTAINED AT 40
MPH...POSSIBLY GUSTING AS HIGH AS 50 MPH.  IF IT APPEARS AS THOUGH
WINDS COULD POSSIBLY GUST HIGHER THAN 50 MPH...A HIGH WIND WARNING
MAY NEED TO BE ISSUED FOR A PORTION...IT NOT ALL OF THIS AREA.

CONDITIONS WILL BEGIN TO CLEAR AND COOL AS HIGH PRESSURE BUILDS INTO
AND THROUGH THE AREA WEDNESDAY.  COLD ADVECTION WILL KICK-IN
ALLOWING SOME COOLER DRIER AIR TO QUICKLY FILTER INTO THE AREA.

THIS HIGH PRESSURE WILL RAPIDLY BUILD THROUGH THE AREA ON WEDNESDAY
AS ANOTHER STORM SYSTEM BEGINS TO TAKE SHAPE ACROSS THE NATIONS MID
SECTION.  RAIN CHANCES WILL INCREASE OVER THE AREA OVERNIGHT
WEDNESDAY AND INTO THURSDAY.  MODELS CONTINUE TO SHOW A PRETTY
POTENT SYSTEM TAKING SHAPE DURING THIS TIME.

A STRONG UPPER LEVEL LOW WILL SWING ACROSS THE MID MISSISSIPPI RIVER
VALLEY THURSDAY.  THIS WILL ALLOW A SURFACE LOW TO DEVELOP OVER
WESTERN GULF OF MEXICO...AND SEND IT UP ACROSS THE FORECAST AREA
THURSDAY AFTERNOON.  THERE REMAINS SOME INCONSISTENCIES IN THE
MODELS AS TO THE EXACT TRACK OF THIS LOW.  AS IT CURRENTLY
STANDS...THE MODELS HAVE THE LOW GENERALLY TRACKING SOUTH OF A
NATCHEZ TO JACKSON TO KGTR LINE.  IF THIS TRACK PANS OUT...ITLL
KEEP THE MOST INTENSE SHOWER AND THUNDERSTORM ACTIVITY GENERALLY
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA THURSDAY AFTERNOON
AND THURSDAY EVENING...WITH A GOOD CHANCE OF SOME HEAVY RAINFALL
ACROSS THE NORTHERN PORTION OF THE AREA.

ILL CONTINUE TO KEEP THE MENTION OF THE HEAVY RAIN POTENTIAL IN THE
NORTH IN THE HWO.  ALSO THE MODEL SOUNDINGS ARE SHOWING A LITTLE
ELEVATED INSTABILITY IN PARTICULARLY THE SOUTH THURSDAY.  THIS
COUPLED WITH THE FORCING ALONG THE FRONT AND SOME IMPRESSIVE WIND
FIELDS...ILL ALSO KEEP THE MENTION OF THE POSSIBILITY OF SOME
STRONG TO SEVERE STORMS ACROSS THE SOUTH IN THE HWO.

NO CHANGES WERE MADE TO THE FORECAST PAST THURSDAY NIGHT.  THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS BEGINNING WITH FRIDAY. /19/

FRIDAY THROUGH NEXT TUESDAY...THE PROGRESSIVE PATTERN TAKES RAIN OUT
OF THE REGION LATE THURSDAY NIGHT AND WINDY CAA EARLY FRIDAY SHOULD
PROVIDE PLENTY OF STRATUS AND AMPLE MIXING WITH MOST LOCATIONS MINUS
3C TO PLUS 3C 850MB TEMPS. EXPECT ANOTHER QUIET PERIOD FOR
FRIDAY/SATURDAY WITH RETURN MOISTURE BEGINNING LATE SATURDAY NIGHT
IN ADVANCE OF THE NEXT ACTIVE SRN BRANCH SYSTEM. SURFACE HIGH TRACKS
FROM SE TX TO SRN APPALACHIANS FRIDAY MORNING TO SATURDAY MORNING
AND TO THE VA COAST SUNDAY MORNING. A FEW SHRA START RETURNING
SUNDAY ALMOST 48 HOURS IN ADVANCE OF THE PRIMARY STORM ENERGY. WE
COULD BE LOOKING AT A WARM FRONTAL PASSAGE SOMETIME SUNDAY
NIGHT/MONDAY AS A LARGE WAA SECTOR DEVELOPS AHEAD OF POTENT
SHORTWAVE ON TUESDAY OF NEXT WEEK WITH OUR NEXT RISK FOR STRONG TSRA.

MEX MOS GENERALLY ACCEPTED WITH OPERATIONAL RUN ON THE WARM SIDE OF
THE SUITE THURSDAY. BALANCE OF 00Z GUIDANCE VERY CLOSE TO ENSEMBLE
MEANS THROUGH THE LONG TERM AS THE SPREAD IN NUMBERS FOR THURSDAY
NIGHT NARROWING CONSIDERABLY TO ABOUT 35-40F OR COLDER IF SKIES CLEAR
OUT SOONER. MAY ALSO END UP HAVING TO RAISE MONDAY HIGHS TO THE 70S
IF ENOUGH SUNSHINE CAN BE FOUND WITH 11C+ 850MB TEMPS. /40/

&&

.AVIATION...WIND ADVISORIES AND LAKE WIND ADVISORIES REMAIN IN
EFFECT AT ALL SITES UNTIL LATE TONIGHT. KGLH AND KGWO WILL BE THE
SITES MOST AFFECTED BY THESE WINDS AS THEY COULD BECOME SUSTAINED AT
AROUND 40 MPH...AND POSSIBLY GUST UP TO 50 MPH.  EXPECT MVFR TO IFR
CEILINGS THIS EVENING AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE
AREA. SHOWERS AND THUNDERSTORMS ARE ALREADY AFFECTING MOST SITES
THIS AFTERNOON...AND WILL CONTINUE TO DO SO AND SPREAD FURTHER EAST
THROUGH THE EARLY EVENING HOURS.  SHOWERS AND THUNDERSTORMS SHOULD
MOVE OUT OF THE AREA BETWEEN 03-04Z.  HIGH PRESSURE WILL QUICKLY
BUILD IN BEHIND THE FRONT BRING VFR CONDITIONS TO THE NORTHWEST BY
LATE THIS EVENING...AND TO THE ENTIRE AREA BY THE EARLY WEDNESDAY
MORNING. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       34  55  39  55 /  33   0  37 100
MERIDIAN      36  54  35  58 /  85   0  26 100
VICKSBURG     35  56  41  51 /  16   0  52 100
HATTIESBURG   35  57  40  61 /  94   0  40 100
NATCHEZ       34  57  44  57 /  18   0  56 100
GREENVILLE    35  52  39  48 /  11   0  34 100
GREENWOOD     33  52  36  48 /  25   0  24 100

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
     037>039-043>046-048>066-072>074.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ023>026.

     WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016.

AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.

&&

19
Hazardous weather outlook, Jan 29, 2:52 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST TUE JAN 29 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
302100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
252 PM CST TUE JAN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY.

ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING AND
INTO TONIGHT AS A SQUALL LINE PUSHES EAST ACROSS THE OUTLOOK AREA.
THIS SQUALL LINE IS SLOWLY BECOMING A LITTLE BETTER ORGANIZED THIS
AFTERNOON. AS THE LINE PUSHES EAST DAMAGING WINDS AND ONE OR TWO
TORNADOES WILL BE POSSIBLE. WIND GUSTS COULD BE AS HIGH AS 60 TO 70
MPH WITH THE MOST INTENSE STORMS ALONG THE LINE. THIS LINE IS
EXPECTED TO PUSH THROUGH EAST MISSISSIPPI BETWEEN 7 AND 9 PM.

AS THE COLD FRONT PUSHES THROUGH...WINDS WILL SHIFT TO THE WEST AND
BECOME VERY GUSTY ACROSS THE OUTLOOK AREA THIS EVENING AND INTO
TONIGHT AS STRONG HIGH PRESSURE BUILDS INTO THE AREA. AREAS ALONG
AND NORTH OF A LINE FROM RAYVILLE LOUISIANA TO VICKSBURG MISSISSIPPI
TO PICKENS TO EUPORA COULD SEE SUSTAINED WINDS UPWARDS OF 35 TO 40
MPH WITH GUSTS AS HIGH AS 50 MPH. IF IT APPEARS AS THOUGH WINDS COULD
GUST HIGHER THAN 50 MPH...A HIGH WIND WARNING MAY NEED TO BE ISSUED
LATER THIS EVENING FOR PORTIONS OF THE ARKLAMISS DELTA REGION.

FARTHER SOUTH AND EAST..LOOK FOR SUSTAINED WINDS TO GENERALLY BE
AROUND 20 TO 25 MILES PER HOUR...WITH GUSTS REACHING UP TO 30 TO 35
MILES PER HOUR. AS A RESULT...A LAKE WIND ADVISORY REMAINS IN EFFECT
LATE TONIGHT FOR MUCH OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY.

ANOTHER STRONG STORM SYSTEM WILL MOVE THROUGH THE AREA THURSDAY INTO
THURSDAY NIGHT...AND AGAIN THE POSSIBILITY OF SEVERE STORMS WILL
EXIST MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS OF THE AREA. DETAILS
FOR THIS SYSTEM WILL DEPEND ON THE TRACK OF A SURFACE LOW PRESSURE
CENTER AND DEPEND ON WHETHER UNSTABLE AIR CAN RETURN QUICKLY ENOUGH.
THE CURRENT PROJECTED TRACK THROUGH NORTH CENTRAL MISSISSIPPI WOULD
LIMIT THE SEVERE RISK TO AREAS GENERALLY SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY. HEAVY RAINS OF 2 INCHES ARE ALSO LIKELY MAINLY FOR
NORTH AND WEST PORTIONS NEAR THE LOW PRESSURE CENTER. PLEASE CONTINUE
TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THESE STORM SYSTEMS

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Special weather statement, Jan 29, 2:10 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CST TUE JAN 29 2008

LAZ024-026-MSZ060-292040-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-
210 PM CST TUE JAN 29 2008

...STRONG THUNDERSTORM HEADED TOWARD THE MISSISSIPPI RIVER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 17 MILES SOUTHWEST OF LARTO AT 210 PM CST...MOVING NORTHEAST
AT 55 MPH.

PEOPLE IN ADAMS COUNTY AND CATAHOULA AND CONCORDIA
PARISHES...INCLUDING THE CITIES OF FERRIDAY...LARTO...MONTEREY AND
VIDALIA...SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Jan 29, 3:10 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CST TUE JAN 29 2008

MSZ053-054-059-061-062-292155-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-LINCOLN MS-COPIAH MS-
310 PM CST TUE JAN 29 2008

...GUSTY THUNDERSTORMS MOVING THROUGH SOUTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 6 MILES EAST OF MCNAIR AT 310 PM CST...MOVING EAST AT 60 MPH.

PEOPLE IN CLAIBORNE...COPIAH...FRANKLIN...JEFFERSON AND LINCOLN
COUNTIES...INCLUDING THE CITIES OF BROOKHAVEN...CRYSTAL SPRINGS AND
HAZLEHURST...SHOULD MONITOR THIS STORM CLOSELY. THERE ARE ALSO OTHER
STORMS THAT COULD MOVE THROUGH THESE AREAS AND PRODUCE GUSTY WINDS
OVER THE COURSE OF THE NEXT FEW HOURS.

BYB
Special weather statement, Jan 29, 4:24 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CST TUE JAN 29 2008

MSZ062>064-072-292255-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
424 PM CST TUE JAN 29 2008

...STRONG THUNDERSTORM MOVING THROUGH THE INTERSTATE FIFTY-FIVE
CORRIDOR...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES SOUTHWEST OF BOGUE CHITTO AT 424 PM CST...MOVING EAST
AT 50 MPH.

PEOPLE IN JEFFERSON DAVIS...LAWRENCE...LINCOLN AND MARION COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:41 AM CSTWind AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more20 hr
Jan 29, 2:26 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson34 min
Jan 29, 4:16 PM CSTSevere Thunderstorm WarningJANLowndes29 min
Jan 29, 4:56 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.